EconPapers    
Economics at your fingertips  
 

An additive model of decision making under risk and ambiguity

Ying He, James S. Dyer, John C. Butler and Jianmin Jia

Journal of Mathematical Economics, 2019, vol. 85, issue C, 78-92

Abstract: We extend the mean–variance (risk–value) tradeoff model to decision making under both risk and ambiguity. This model explicitly captures the tradeoff between the magnitude of risk and the magnitude of ambiguity. A measure that ranks lotteries in terms of the magnitude of ambiguity can also be obtained using this separation. By applying our model to asset pricing under ambiguity, we show that the equity premium can be decomposed into two parts: the risk premium and the ambiguity premium. Further, combining this model with the standard risk–value model, we build on the risk–ambiguity tradeoff to provide the value–risk–ambiguity preference model that does not rely on an approximation argument as the mean–variance model.

Keywords: Ambiguity measure; Second order probability; Asset pricing; Equity premium puzzle (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406819301041
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:85:y:2019:i:c:p:78-92

DOI: 10.1016/j.jmateco.2019.10.002

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:85:y:2019:i:c:p:78-92